Document Type: Research Paper

Authors

1 Department of Multimedia, Tabriz Islamic Art University, Tabriz, Iran.

2 Department of Mathematics, Sahand University of Technology, Sahand Street, Tabriz, Iran.

Abstract

Let $A$ and $B$ be two unital $C^{*}$-algebras and $\varphi:A \rightarrow B$ be a linear map. In this paper, we investigate the structure of linear maps between two $C^{*}$-algebras that preserve a certain property or relation. In particular, we show that if $\varphi$ is unital, $B$ is commutative and $V(\varphi(a)^{*}\varphi(b))\subseteq V(a^{*}b)$ for all $a,b\in A$, then $\varphi$ is a $*$-homomorphism. It is also shown that if $\varphi(|ab|)=|\varphi(a)\varphi(b)|$ for all $a,b\in A$, then $\varphi$ is a unital $*$-homomorphism.

Keywords

[1] Z.F. Bai, J.C. Hou, and Z.B. Xu, Maps preserving numerical radius distance on $C^*$-algebras, Studia Math., 162 (2004), pp. 97-104.

[2] B. Blackadar, Theory of $C^*$-algebras and Von Neumann algebras, Springer-Verlag, New York, 2006.

[3] F.F. Bonsall and J. Duncan, Numerical Ranges of Operators on Normal Spaces and of Elements of Normed Algebras, London Mathemetical Society Lecture Notes Sereis 2, Cambrideg at the University Press, 1971.

[4] F.F. Bonsall and J. Duncan, Complete Normed Algebras, Springer-Verlag, New York, 1973.

[5] H. Jinchuan and D. Qinghui, Maps preserving numerical ranges of operator products, Amer. Math. Soc., 134 (2006), pp. 1435-1446.

[6] I. Kaplansky, Algebraic and analytic aspects of operator algebras, In Regional Conference, Series in Mathematics 1, Amer. Math. Soc, 1970.

[7] L. Molnar, Some characterizations of the automorphisms of $B(H)$ and $C(X)$, Amer. Math. Soc., 130 (2001), pp. 111-120.

[8] L. Molnar, Multiplicative Jordan triple isomorphisms on the self-adjoint elements of von Neumann algebras, Linear Algebra Appl., 419 (2006), pp. 586-600.

[9] J. Murphy, $C^*$-algebras and Operator Theory, Academic Press, Inc, England, 1990.

[10] V. Paulsen, Completely bounded maps and Operator algebras, Cambridge University Press, 2002.

[11] V. Pellegrini, Numerical range preserving operators on a Banach algebra, Studia Math., 54 (1975), pp. 143-147.

[12] M. Radjabalipour, K. Seddighi, and Y. Taghavi, Additive mappings on operator algebras preserving absolute values, Linear Algebra Appl., 327 (2001), pp. 197-206.

[13] A. Taghavi and R. Parviniavzadeh, Numerical Range-Preserving linear maps between $C^*$-algebras, J. Math. Computer Sci., 1 (2010), pp. 160-166.

[14] A. Taghavi, Additive mappings on $C^*$-algebras preserving absolute values, Linear Multilinear Algebra., 60 (2012), pp. 33-38.

[15] A. Taghavi, Additive mappings on $C^*$-algebras sub-preserving absolute values of products, J. Inequal. Appl., 161 (2012), pp. 1-6.

[16] L. Terrell Gardaner, Linear maps of $C^*$-algebras preserving the absolute value, Amer. Math. Soc., 76 (1979), pp. 271-278.

[17] N.E. Wegge-Olsen, K-theory and $C^*$-algebras, Oxford Univ. Press, New York, 1993.

[18] W. Zelazko, A characterization of multiplicative linear functionals in complex Banach algebras, Studia Math., 30 (1968), pp. 83-85.